Rotigotine


#1

Hi to all,

Hope you are all keeping as well as possible? Not made contact for a while really missed the chats on here.

I wanted to ask for any advice, my OH has been taking Stavelo for about 6 months now, 2 in the morning, 1 in the afternoon, and 1 at night + 1 azilect at night (which was added 3months ago) he has been ok and has had no bad side effects to speak about. His neuro has just prescribed an additional drug patches of rotigotine. He has to apply these patches of 2mg each morning for 2 weeks - then change to 4mg patches for another 2 weeks - then onto 6mg patches thereafter.  The GP dispensary has only allowed him the 2mg patches and say he will have to come back in 2 weeks for the 4mg patches then same again 2 weeks later for the 6mg patches.  The trip to the GP is a 10 mile trip, and to have to keep going back and forth is an absolute pain, so what is the reason for this? is this drug very dangerous? are the side effects really bad? the pharmacist asked my husband is your Neuro stopping some of your other meds before starting Rotigotine? which the answer is no! why would this be asked? my OH is really quite scared of starting Rotigotine now, seen and heard so much gossip about it, any experience or knowledge would be greatly appreciated, thanks all, love holsx


#2

Hi Hols, Sorry to hear your OH is a bit cocerned about patches.I was diagnosed in 2009 I started taking Azilect in 2011 then in June2012  neupro 2mg then up 4mg in june 2013 6mg  no bad side effects  itchy skin sometimes( boots derma cream) swollen  ankles I have just started Sinemet last week & hope to reduce neupro back to 4mg .

hope this helps   marie


#3

Hi Marie,

Thanks for that, I was wondering if you were dx in 2009, did you start meds straight away? from your comment it sounds like you started taking Azilect in 2011 (2 years later) then onto the neupro, and you are now just starting taking  sinemet. Maybe its all to do with age and how advanced the PD is?

My OH was dx in February this year, and was started on sinemet, then sinemet plus, then went on to Stavelo, then Azilect was added 3months ago, and now he has started on the neupro patches like you he has started with 2mg then goes to the 4mg then on to the 6mg untill he sees his Nuero again.  He now has 2 Stavelo am 1 midday and at night he has another along with 1 azilect, and now of course the patches.

It totally baffles me, I thought he was doing really well, but apparently his neuro says he would of hoped for him to be doing better then he is.  We are now waiting to see what his leveling off period will be??? what ever that is? thanks Marie nice to chat love hols x


#4

Hi holly,  tell my husband not to be  be scared of the patches , I have used them for about 4-5 years now , and think they are great!  Before that I was taking ropinirole and always falling asleep and feeling generally unwell.  I too was scared to start the patches, so I wasn't in the least expecting them to change the way I felt.  The change was apparent almost immediately .   I used only 1 patch  (4mg) at first ... Now. I am on 2 x 8mg patches per day.  The only ''side effect '' is a SLIGHT itchiness sometimes where the patches have been!   That is no problem  compared to the good  effects of the drug.  They certainly work for me and I would fight tooth and nail if they took me off them!! Hope this has been of some help!


#5

Hi Holly

I've been on Rotigotine for about 3 years now. Over time I've built up from 4mg to 14mg per day along with sinemet, azilect and amantadine. I think my consultant originally put me on the patches to help the effects of the sinemet last a bit longer. I wouldn't be without them.

The only side effect I have is occasionally itchy skin. I know some people can get obsessive behaviour patterns and perhaps this is why they build them up slowly to start with. I'm sure with a caring wife like you any strange behaviour would be quickly noticed.

Regards

Mrtoad


#6

Patches have been considered  recently for me to try and level out my dosage more. .I am now getting many off periods between doses .  Neuro says to try them before the pump .

Anyone have opinions or experience with patches please ?

 


#7

Hi Pete,  I used the patches at first.  I noticed such an improvement in my symptoms that my consultant confirmed my diagnosis.  He  later increased the dose but I found that they made my skin so sore and itchy I couldn't bear to continue with them.  I was then changed to Mirapexin prolonged release tablets which I have been on for approximately 18 months and am now on 1.57mg daily.  You may be able to use the patches wihout the skin problems.  I would have carried on with them had I not had that side effect as they did help me.


#8

Thanks for that info Lexi , It all depends on how many bad days v good days I have for a while .  I have heard about a few people having skin problems with them .   I live in hope .


#9

Interesting reading about your patches . My husband has never done very good . He takes Sinemet and they added the patch went up to 6 mg now on 8 mg . I have never been certain how helpful they are because he keeps dropping off and becomes rigid and drools badly some days he is off most of the day . His fingers stick out and becomes rigid . The Dr said it was following the rain ?? and will try something new but added two mg To the patch . I am confused . any ideas